I've been on the Fentanyl 100 mcg patch for about a year. I've noticed that a few of my teeth are starting to rot. I've hear that some of these strong meds can rot your teeth. How is that possible, and has anyone ever had this problem? I also sweat alot
3 Mar 2011
Fentanyl does not cause tooth decay.
Are you on any other medication ?
Poor oral hygiene is the main reason for tooth decay.
16 Mar 2011
This is something that I have talked to my dentist about. He replied that these types of meds slow down saliva being created in your mouth. Saliva is a natural thing that helps against tooth decay. So in time, yes, it can be a part of the issue. Drinking more water and using a mouthwash that is alcohol free can help. Brushing your teeth regularly will help as well. Once again, this is what my dentist has told me.
25 Feb 2012
I am going through the same thing. All of a sudden I have to have six teeth
pulled next week. I am trying to see a second Dentist for a second opinion.Please let me know if there is medical proof that we could use in a class action law case .I have been using the 100 mgph. Fentnol Patch one every three days,and now year or more later, my teeth are dissolving.
26 Feb 2012
I just saw this question and couldn't believe it. I've only been on the patches about 6 months and am having MAJOR problems. I've not had problems with my teeth since I was young. Now it seems like they are literally breaking to piecies. I will ask my dentist. I have an appt Monday. Y'all let me know what you find out and I will do the same. Thanks.
Your friend -Terri-
26 Feb 2012
Hi superstressed (and everyone else)
I was prescribed OxyContin for about 10 years, and I do believe opiate pain meds can cause problems with teeth!!
It may not be listed as a side effect but I've seen many questions just like yours, there must be a connection, too many coincidences.
1 Apr 2012
I also am having the same problem with my teeth. I am on 175mcg fentanyl for about a year. It almost seems like the enamel on my teeth is all chipping off and leaving the soft inside.
Same with the sweating. I thought maybe I was going through early menopause cuz I've been having such bad hot flashes!
Glad to find out I'm not the only one!
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, I am a newbie. I wanted some info about Fentanyl patch. I recently got prescribed 25 mcg for 48hrs on 15th of Oct. That patch did nothing so the ...
4 answers • 26 Oct 2010
I am on seroquel XR 200mg klonopin .5mg norco 325/5 does anyone know if these meds cause ur teeth to rot or maybe the combination of these meds could ...
9 answers • 19 Jul 2012
Your days are now getting better! I am going to tell you what to use to keep your fentanyl patch on?
I have read so many post about what to use to help keep the fentanyl patch on and was surprised nobody has heard of Tegaderm. They are a clear patch ...
9 answers • 25 Dec 2012
Please, can anyone tell me what kind of antidepressant I can take with fentanyl patch? I was taking?
... Welbutrin, but seems to interact with patch. I've been severely nauseous every morning since starting fentanyl patch. Thanks.
2 answers • 27 Apr 2015
this is my first time using the fentanyl patch. I know its a low dose but I am just curious. the doctor prescribed both so I guess its ok. Does ...
3 answers • 13 May 2015